Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Taking cyclosporin for aplastic anemia. Which vitamin and mineral should I take?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2397 Questions
I take cyclosporin for aplastic anemia. It has been determined that I most likely will remain on it for the rest of my life as my blood counts drop significantly each time we try to reduce my intake. I need to know what vitimains and minerals I can and cannot take. I'm specifically interested in magnesium glycinate.
Posted Wed, 8 May 2013 in Blood Disorders
Answered by Dr. Robert Galamaga 2 hours later
Hello and thanks for your query,

Unless you have magnesium deficiency there is generally no reason to take additional magnesium in your diet. A good multivitamin such as Centrum or OneADay has some trace minerals and electrolytes which should be more than enough to supplement your diet as long as you are eating a healthy and well-balanced diet on a daily basis.

Aplastic anemia can be difficult to treat and on many occasions, lifelong medical management is the most appropriate option. As far as additional supplements, as long as your blood tests do not indicate any deficiency such as with potassium, magnesium or other electrolytes there's no general need for additional supplementation.

Thanks again for the query,

Dr. Galamaga
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Hematologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor